Bad start to the semester...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LMills
Veteran Member


Date Joined Apr 2008
Total Posts : 1753
   Posted 9/2/2009 8:22 PM (GMT -7)   
I'm sure all of you are too familiar with the brain fog that accompanies the heavy medication we take...
It's given me some trouble at the beginning of my school semester as well sad
I started late because of registration problems so I wasn't able to start until a week and a half late for one of the classes I signed up for. Only..I missed the first day because I can't seem to wake up lately. And if I do then I can't stay awake for more than 8 hours.
In any case, I finally go to the floor to find the classroom, I am early, I have read everything I need to have read and turned in my online assignment. And then I can't find the classroom. And then I miss the class. And then I drop my jacket in the toilet, lose my debit card (cashier had it thank goodness), and so forth.
I just received a reply from my professor of this class to an email I had sent explaining everything, and she seemed really unhappy...it was borderline rude. I understand that she is peeved, but I am having a difficult time here...It's not as if I haven't been doing the work, but I apparently walked right by the classroom and looked RIGHT AT IT. It still didn't register.
She told me I might want to drop the class, but I can't because I need full time for my scholarships...

Just feeling puny because being absent-minded is hurting things :(
20 years old, Diagnosed with moderate to severe Crohn's and Colitis in May of 2008.
Currently taking: Prednisone 5 mg, pentasa 2 pills 4x a day, omeprazole in the morning, and a women's multivitamin. I'm also trying a B vitamin complex, but it doesn't seem to be working so I'm considering the shots.
Diet almost completely without refined sugars, wheat, flour, gluten, high lactose dairy, and/or junk food in general.
bonniegriffith.blogspot.com/
Learning how to live again.
"He who has a why to live for can bear with almost any how."


MAG102886
Veteran Member


Date Joined Jul 2008
Total Posts : 674
   Posted 9/2/2009 9:46 PM (GMT -7)   
Awww hun I'm sorry!! I know exactly how you feel, the only difference is...I let it stop me from going to college, I commend you for pushing through and trying.  You might want to sit down face to face with your professor and have a talk with her, if she is still rude and not understanding, is there a counselor that could mediate the situation?  I hate that people can be so uncompassionate and rude about these things.
Dianogsed with Crohns: At 16 years old. 22 years old now.
Surgeries:2 Bowel Resections, Gallbladder Removed, 3 Abscess Cleanings
Current Meds: Cimzia, Methorexate, Vitamin B12 (injections), Nexium.
Next Surgery: Sept 4, 2009 to Take Down Abdominal Fistula!!  (On hold until current flare is under control, boo!)
 

It's in the bag
Regular Member


Date Joined Aug 2007
Total Posts : 122
   Posted 9/2/2009 10:40 PM (GMT -7)   
So so very sorry to hear what a time you've been having. We've all been there in some way. People not understanding and thinking we just have some inconvenient little bathroom issue. It's difficult to try and have someone realize what we go through but that's why we're here so everyone can come in and ***** and complain and know they're not alone in this. Keep pushing and you'll get through that class even if the teacher is being rude and smarmy.
Asacol 400mg x 8 dly , 50 mg Mercaptapurine x 2 dly , 20 mg Omeprazole x1 dly , Remicade every 8 weeks , Multivitamin , Fish Oil , Currently living ileostomy bag-style , Align


ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 9/2/2009 11:05 PM (GMT -7)   
(((LMills)))

I wonder: is there a disability advocate at your university who could maybe talk with your lecturers on your behalf? I think it really should be possible to rearrange some things to make life easier for you: maybe they could tape a few of the lectures so you could rest; things like that.

Might a mobility scooter help? I know you're mobile, but I'm guessing you're expending a lot of energy getting to and from classes, and being able to travel relatively restfully on a scooter might help your energy levels.

Ivy.
Co-Moderator Crohn's Forum.

Medications for Crohn's ~~ Diet and Nutritional Therapy for Crohn's ~~ Dealing with Abscesses and Fistulae ~~


vitaka
Veteran Member


Date Joined Jun 2006
Total Posts : 887
   Posted 9/3/2009 6:31 AM (GMT -7)   
As someone who will be a professor in a couple years, I would suggest that going and talking to your professor in person should make a significant difference in how he/she reacts. Most professors have heard every excuse in the book regarding missing class and they tend to be quite jaded/disbelieving that students actually have real reasons for missing (by saying this, I am not trying to defend your professor's rude comments, but merely tell you that a lot of professors have little patience for students, which is a significant fault on their part). By going and speaking to the professor in person, you are both showing your commitment to the class and giving the professor an opportunity to better interact with you about his/her expectations and your ability to meet them.

There should definitely be a disability advocate on campus as well as regulations requiring professors to accommodate students with special needs. If you are unsure about who that contact would be, I would either do a keyword search on your college's site or contact your student services office.
29f, PhD student, diagnosed with Crohn's ileocolitis in 2/06.
During the summer of 2006, I completed the Adacolumn Apheresis clinical trial, which helped me enjoy 2+ years of remission and more than one year med-free. During spring and summer of 2009 the symptoms slowly but surely began to return, and now I'm flaring again.
Finally have appointment with a new GI! (9/3)
Current meds: 4g Pentasa, 150mg Trazadone, daily multivitamin, vitamin D supplement, Ativan as needed


LMills
Veteran Member


Date Joined Apr 2008
Total Posts : 1753
   Posted 9/3/2009 1:24 PM (GMT -7)   
Thank you guys...I am registered with the Office of Disability services so I have a letter I give to my teachers. The only problem is, I have yet to meet one of them! I feel so terrible about missing class...it's not like I wanted to. I would much rather have found the classroom and NOT dropped my jacket in the toilet.

Anyway, your words really mean a lot to me, and I will take them to heart. I'll see what I can do tomorrow. Wish me luck!
20 years old, Diagnosed with moderate to severe Crohn's and Colitis in May of 2008.
Currently taking: Prednisone 5 mg, pentasa 2 pills 4x a day, omeprazole in the morning, and a women's multivitamin. I'm also trying a B vitamin complex, but it doesn't seem to be working so I'm considering the shots.
Diet almost completely without refined sugars, wheat, flour, gluten, high lactose dairy, and/or junk food in general.
bonniegriffith.blogspot.com/
Learning how to live again.
"He who has a why to live for can bear with almost any how."

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 4:38 AM (GMT -7)
There are a total of 2,732,003 posts in 300,981 threads.
View Active Threads


Who's Online
This forum has 151148 registered members. Please welcome our newest member, Cary Breef.
189 Guest(s), 0 Registered Member(s) are currently online.  Details



Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer